DOI: http://dx.doi.org/10.18203/2319-2003.ijbcp20204108

Sulfadiazine induced Stevens Johnson syndrome in toxoplasmosis patient: a case report

Sagar Raju, Shilpa Shashidharan, Rani M. Kurian, Rima Ramla, Arun Paingamkulangara

Abstract


Stevens johnson syndrome is an acute, self-limited disease, presenting as severe mucosal erosions with widespread erythematous, cutaneous macules or atypical targets. Even though sulfadiazine has been mainly associated with haematological-related adverse effects, sulfadiazine induced skin necrosis has received less attention or went unrecognized. Here is a 29-year- old Indian male received T. Sulfadiazine 500mg 1-1-1-1 and experienced a severe skin reaction which was diagnosed as stevens johnson syndrome (SJS). The above drug will be implicated in cases of stevens johnson syndrome (SJS)/toxic epidermal necrosis (TEN). There are few case reports of that have been associated with stevens johnson syndrome (SJS)/toxic epidermal necrosis (TEN). We hope that this case report creates awareness to the health care professionals. Clinicians must be aware of these adverse reactions and advise their patients to contact them as soon as they observe any unexpected clinical response. Early diagnosis helps the clinician to elude secondary infection and subsequent complications. The offending drug should be discontinued and never be rechallenged.

 


Keywords


Stevens johnson syndrome is an acute, self-limited disease, presenting as severe mucosal erosions with widespread erythematous, cutaneous macules or atypical targets. Even though sulfadiazine has been mainly associated with haematological-related adverse

Full Text:

PDF

References


Riyaz Miya, Ashok Kumar Malpani, Sangamesh Keri, Rohit Panagaon. Drug Induced Steven- Johnson Syndrome (SJS). Indian Journal of Pharmacy Practice.2019; 12 (2): 133-135.

Sileabat Aschalew, Sisay Legesse, and Lidya Hailu. Drug Induced Steven- Johnson Syndrome (SJS). IRJPH. 2020; 40(4):1-4

James VJ, et al. Ofloxacin induced Steven Johnson Syndrome- case report. Asian Pac J Health Sci. 2015; 2(2):10-1.

Ben-Harari RR, Goodwin E, Casoy J. Adverse Event Profile of Pyrimethamine-Based Therapy in Toxoplasmosis: A Systematic Review. Drugs R D.2017; 17(4):523‐544. DOI: 10.1007/s40268-017-0206-8.

Saurabh Agarwal, Balaji O, Navin Patil. Aceclofenac – induced stevens- Johnson syndrome after one single dose. Asian j Pharma Clin Res.2018; 11(9):1-2.

Lalkota Prakash Bhanu, Kumara Swamy M., Mohammed Nasiruddin, Naveen H. D., Rajesh Venkataraman. Stevens-Johnson syndrome induced by phenytoin: a case report. Int J Basic Clin Pharmacol. 2017;6(1):208-210.

Fakoya AOJ, Omenyi P, Anthony P, et al. Stevens - Johnson Syndrome and Toxic Epidermal Necrolysis; Extensive Review of Reports of Drug-Induced Etiologies, and Possible Therapeutic Modalities. Open Access Maced J Med Sci. 2018;6(4):730-738.

Anthony Wong, Andrey Augusto Malvestiti, Mariana de Figueiredo Silva Hafner. Stevens-Johnson syndrome and toxic epidermal necrolysis: a review. Rev Assoc Med Bras 2016; 62(5):468-473.

Megha Patel , Amit Raval. Phenytoin induced Toxic Epidermal Necrolysis: A Case Study. Journal of Pharmacy Research 2010, 3(9):1-3.

Tejas K Patel, Manish J Barvaliya, Dineshchandra Sharma, Chandrabhanu Tripathi. A systematic review of the drug-induced Stevens-Johnson syndrome and toxic epidermal necrolysis in Indian population. Indian J Dermatol Venereol Leprol. 2013; 79(3):389-98. DOI: 10.4103/0378-6323.110749.